A geometric and analytic approach to some problems associated with Emden equations

Laurent Véron

Banach Center Publications (1992)

  • Volume: 27, Issue: 2, page 499-509
  • ISSN: 0137-6934

How to cite


Véron, Laurent. "A geometric and analytic approach to some problems associated with Emden equations." Banach Center Publications 27.2 (1992): 499-509. <http://eudml.org/doc/262742>.

author = {Véron, Laurent},
journal = {Banach Center Publications},
language = {eng},
number = {2},
pages = {499-509},
title = {A geometric and analytic approach to some problems associated with Emden equations},
url = {http://eudml.org/doc/262742},
volume = {27},
year = {1992},

AU - Véron, Laurent
TI - A geometric and analytic approach to some problems associated with Emden equations
JO - Banach Center Publications
PY - 1992
VL - 27
IS - 2
SP - 499
EP - 509
LA - eng
UR - http://eudml.org/doc/262742
ER -


  1. [1] T. Aubin, Problèmes isopérimétriques et espaces de Sobolev, J. Differential Geom. 11 (1976), 573-598. Zbl0371.46011
  2. [2] M. Berger, P. Gauduchon et E. Mazet, Le spectre d'une variété riemannienne, Lecture Notes in Math. 194, Springer, 1971. Zbl0223.53034
  3. [3] M. F. Bidaut-Véron and L. Véron, Nonlinear elliptic equations on compact Riemannian manifolds and asymptotics of Emden equations, Invent. Math. 106 (1991), 489-539. 
  4. [4] L. A. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math. 42 (1989), 271-297. Zbl0702.35085
  5. [5] S. Chandrasekhar, An Introduction to the Study of Stellar Structure, Dover, 1967. 
  6. [6] S. Y. A. Chang and P. C. Yang, Prescribing Gaussian curvature on S², Acta Math. 159 (1987), 215-259. Zbl0636.53053
  7. [7] V. R. Emden, Gaskugeln, Teubner, Leipzig 1897. 
  8. [8] R. H. Fowler, Further studies of Emden's and similar differential equations, Quart. J. Math. Oxford Ser. 2 (1931), 259-288. Zbl0003.23502
  9. [9] B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math. 34 (1981), 525-598. Zbl0465.35003
  10. [10] H. Hamza and S. Ilias, private communication and detailed paper, to appear. 
  11. [11] M. Obata, The conjectures on conformal transformations of Riemannian manifolds, J. Differential Geom. 6 (1971), 247-258. Zbl0236.53042
  12. [12] P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conf. Ser. in Math. 65, Amer. Math. Soc., 1984. 
  13. [13] L. Simon, Asymptotics for a class of nonlinear evolution equations with applications to geometric problems, Ann. of Math. 118 (1983), 525-571. Zbl0549.35071
  14. [14] L. Simon, Isolated singularities of extrema of geometric variational problems, in: Harmonic Mappings and Minimal Immersions, Lecture Notes in Math. 1161, Springer, 1985, 206-277. 
  15. [15] L. Simon, Entire solutions of the minimal surface equation, J. Differential Geom. 30 (1989), 643-688. Zbl0687.53009

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.